DOES GALANTAMINE HAVE SIDE EFFECTS?
Q Dear Dr. V,
A friend told me how great galantamine was working for him, and he gave me a bottle. It has been miraculous! I can read my novels faster, and I'm beating all my friends in backgammon. But sometimes I get a stomach upset with galantamine, and once I got dizzy. Should I stop taking it if this happens, or just cut back?

PP

A Dear PP,
The symptoms you described may occur as a side effect of galantamine in a few people. Depending on individual body chemistry, different people require different amounts of galantamine to obtain the desired effects of cognitive enhancement. Some people get positive results with only one capsule, or even a half-capsule, per day. (To take a half-capsule, open the capsule and mix half of the contents into some juice or food.)

I suggest that you try cutting back on the amount until your symptoms resolve. If you are taking only one capsule or a half-capsule per day and are still having side effects, it may be best to stop. If your symptoms continue after that, see your doctor, because they are probably not related to galantamine.

It's interesting to note that upset stomach and dizziness are the most common side effects of nearly all items taken orally, including prescription drugs, natural supplements, and food.

Good luck.

Dr. V

Ingredients in this Article

FREE Subscription

  • You're just getting started! We have published thousands of scientific health articles. Stay updated and maintain your health.

    It's free to your e-mail inbox and you can unsubscribe at any time.
    Loading Indicator